# SDR CA120829003

- Difficulty date: June 1, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206B-3
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Condition: Cracked
- Location: Tail Boom
- Part time: 4,160 hours
- Component: Tailboom, Bell
- Component part number: 206031004
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE 300 HR AIRFRAME INSPECTION, A CRACK ON THE TAIL BOOM UPPER SKIN NEAR THE AREA WHERE THE T/R GEARBOX SUPPORT FRAME IS ATTACHED TO THE TAIL BOOM WAS FOUND.  CRACK SEEMS TO HAVE STARTED FROM 1 OF THE T/R GEARBOX FAIRING ATTACHMENT ANCHOR NUT HOLE ON THE RT SIDE OF THE T/R GEARBOX FRAME AND THEN PROPOGATED THROUGH THE UPPER SKIN ALONG THE CIRCUMFERENCE OF THE BOOM TO ALMOST THE JUNCTION POINT OF UPPER AND LOWER SKIN ON THE LT SIDE.  THE LENGTH OF THE CRACK IS 10".   THE LAST INSPECTION OF THE TAILBOOM WAS CARRIED OUT APPROXIMATELY 50 HRS EARLIER AND NO CRACK WAS NOTICED.  THE PILOT DID NOT REPORTED ANY VIBRATION OR SOUND AND FLYING WAS SMOOTH.  A WORKING RIVET IS SUPECTED TO HAVE INITIATED THE CRACK. TAILBOOM WAS REPLACED.
